Jump to content

Wagtail: Here I go again ...


Wagtail

Recommended Posts

After a disastrous c/t withdrawal from cymbalta which put me in a clinic for 4 months . I was put on a tricyclic antidepressant Deptram ( doxepin ) . That was 8 years ago & in the past year I have reduced from 75mg to 50mg & I stopped there when the pandemic hit .

I admit my fear of doing this again, so I’m determined to limit my s/e’s by doing it very slow & with lots of support from you guys .

The tablets come in 10mg , 25mg, 50mg & 75mg .

I need a plan if someone can help please !.

Do I start by reducing by 10% from 50mg to 45mg ?
if possible , I may have to have the dose compounded unfortunately because the 25mg is a capsule . 

Do you think dropping to 40mg is too much to start with ?.

TIA ( thanks in advance)  for your advice .

regards Wagtail .

 

Link to comment
  • ChessieCat changed the title to Wagtail: Here I go again ...
  • Moderator Emeritus

Hi Wagtail and welcome to SA,

 

I am very glad that you have found SA at the start of your taper.

 

SA's tapering protocol is to reduce by no more than 10% of the current dose followed by a hold of at least 4 weeks to allow the brain to adapt to not getting as much of the drug.

 

Dropping from 50mg to 40mg is a 20% reduction.  So no, that is not recommended.

 

Why taper by 10% of my dosage?

 

When the drug is taken away too quickly we can experience withdrawal symptoms.  It sounds like you have experience of this from Cymbalta.

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

Post #1 of this topic explains how to get non standard dose.  At the bottom of that post it tells you that you can make your own liquid BUT you cannot store it.

 

Tips for tapering doxepin (Sinequan, Zonalon)

 

Please create your drug signature following these instructions.  Please update it whenever you make a change (with the dose and date of dose change) so that it remains current:

 

Instructions:  Withdrawal History Signature


This is your own Introduction topic which is the best place to ask questions and journal you progress.  This will keep your history in one place and mean that you do not have to repeat your story.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • 3 weeks later...

I Survived .

 

Just dropping in to say Hi …

it’s been quite a while but I wanted to let you all know that I’m feeling normal again.

 

 

The past 2 years I’ve been under the care of an integrative GP & the change in me is remarkable .

I’m still taking Deptram & Valium but have been tapering very slowly & deliberately. I only make a cut when I’m feeling great & everything in my life is going along smoothly .

Over the past 12 months I’ve tapered from 75mgs of Deptram down to 50mgs & have remained on that level for a couple of months & about to make another drop down to 45mgs if possible .

 

I started out on 30mgs Valium daily & down to 9 mg daily … going to drop down to 8mg daily next.
I’ll stabilize on those doses until I’m confident enough to make another cut .

 

A quick summery In case you don’t remember me .

A few years ago , I went cold Turkey off Cymbalta & after 12 months of horrific withdrawals I ended up in a clinic for 4 months .

I had damaged the neurons in my brain & was very bad .

The doctors put me on an old tricyclic antidepressant after all others failed & introduced a benzodiazepine ( Valium ) 30mg daily .

 

I was discharged after 4 months , in a pathetic state . I couldn’t leave the safety of my home for many months .

The integrative GP was recommended to me & I went on a waiting list .

I thank God every day for this wonderful man .

My blood test results were disturbing as was my state of mind .

Fast forward 2 years & I’m in perfect health both physically & mentally.

My goal is to now get off my current medications but by doing so very cautiously, safely & by taking as long as is needed to do so .

 

Bless you all & I pray that pretty soon you will all feel well again.

Love Wagtail.

 

Edited by ChessieCat
added Intro topic title before merging with intro topic
Link to comment
  • Moderator Emeritus
On 1/27/2022 at 8:10 PM, ChessieCat said:

Please create your drug signature following these instructions.  Please update it whenever you make a change (with the dose and date of dose change) so that it remains current:

 

Instructions:  Withdrawal History Signature


This is your own Introduction topic which is the best place to ask questions and journal you progress.  This will keep your history in one place and mean that you do not have to repeat your story.

 

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy